Mathematical Programming

, Volume 45, Issue 1–3, pp 1–20

On the set covering polytope: II. Lifting the facets with coefficients in {0, 1, 2}

  • Egon Balas
  • Shu Ming Ng

DOI: 10.1007/BF01589093

Cite this article as:
Balas, E. & Ng, S.M. Mathematical Programming (1989) 45: 1. doi:10.1007/BF01589093


In an earlier paper (Mathematical Programming 43 (1989) 57–69) we characterized the class of facets of the set covering polytope defined by inequalities with coefficients equal to 0, 1 or 2. In this paper we connect that characterization to the theory of facet lifting. In particular, we introduce a family of lower dimensional polytopes and associated inequalities having only three nonzero coefficients, whose lifting yields all the valid inequalities in the above class, with the lifting coefficients given by closed form expressions.

Key words

Set covering facet lifting polyhedral combinatorics 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© North-Holland 1989

Authors and Affiliations

  • Egon Balas
    • 1
  • Shu Ming Ng
    • 2
  1. 1.Carnegie Mellon UniversityPittsburghUSA
  2. 2.University of Southern CaliforniaLos AngelesUSA

Personalised recommendations